Alert archive / New Jersey / Special Marine Warnings in 2025

Special Marine Warning 89, NWS Philadelphia/Mount Holly

July 10, 2025

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 10, 2025, 6:00 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2025, 6:00 PM EDT (22:00 UTC)
Expired
Jul 10, 2025, 7:00 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 10, 1:39 PM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jul 10, 1:39 PM EDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
139 PM EDT Thu Jul 10 2025

.SYNOPSIS...
A very warm and humid airmass will remain over the region
through the weekend. Weak disturbances will move through the
area from time to time generating scattered showers and
thunderstorms with their passage, especially in the afternoon
and evening. A cold front will cross the region early next
week, with high pressure becoming more dominant for a time
towards the middle of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Radar showing convection breaking out south and east of
Philadelphia where greatest instability resides. Latest hires
guidance maintains convection in those areas until sunset when
we lose solar heating. Isolated instances of flash flooding or
wind gust up to 40 knots is possible. Otherwise areas to the
north and west will be fair for the rest of the day.

Fog may form tonight in areas that have rainfall today,
otherwise expect a tranquil night with scattered to broken
cloud cover.

Much lower storm coverage on Friday as forcing aloft remains
weak at best. That said, isolated to widely scattered afternoon
and evening convection is possible across inland locations from
diurnal heating. Maximum heat indices will be in the mid to
upper 90s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
There continues to be a stalled out front close to the area Friday
night into Saturday. It will be located to the north and east a bit.
There will not be a lot of forcing over our area and upper-level
heights start to rise. Overall, just a stray shower or storm
possible Friday night. The front remains stalled close to the area
on Saturday. Showers and thunderstorms will have better coverage
during the day Saturday from a diurnally driven environment.
This activity looks to be focused inland and away from the
marine influence. Highs on Saturday reach into the 80s.

On Sunday, a warm front starts to lift into the region and will help
initiate some isolated showers and thunderstorms during the day. The
better coverage of showers and thunderstorms seems to be to our west
which makes since given the main trigger mechanism is a cold front
that would still be located to the northwest of our area. High
temperatures on Sunday once again reach into the 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
A cold front moves through on Monday but there is a bit of
uncertainty with timing. Right now, it looks to move through during
the day Monday. Shower and thunderstorm coverage increases during
the day as the cold front moves from west to east through the area.
Monday looks to be a day to watch for any severe or flash flooding
concerns but there is still some uncertainty at this time.

By Monday night into Tuesday, the front is mostly out of the area.
As the front moves out, the shower and thunderstorm coverage becomes
more isolated. High pressure builds in behind the front on Tuesday
into Wednesday which should allow for more dry time. Given that the
post frontal regime does not provide much relief on Tuesday and
Wednesday with temperatures in the 80s to near 90 as highs for
both days. The air mass will also remain quite humid, so even
with a high pressure system in control, a diurnally driven
shower or thunderstorm could still potentially develop.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through this evening...Light wind. Scattered thunderstorms south
and east of Philadelphia.

Tonight...VFR but MVFR in low clouds/fog especially south and
east of Philadelphia. Light winds.

Friday...VFR with scattered afternoon and evening thunderstorms.
Light winds.

Outlook...

Friday through Tuesday...Overall, VFR conditions. However,
afternoon and evening SHRA/TSRA may result in brief sub-VFR
conditions if a given storm passes over a terminal. Sub-VFR
conditions possible at night due to fog and low clouds, but
confidence low on timing and placement.

&&

.MARINE...
No marine headlines are in effect. South to southwest winds
10-15 kt and seas 3-4 feet are expected through Friday.
Scattered showers and thunderstorms especially in the afternoon
and evening.

Outlook...

Friday through Tuesday...Sub-Small Craft Advisory conditions
expected. Afternoon and evening showers and thunderstorms possible.
VSBY restrictions possible from time to time, especially at
night.

Rip Currents...

For today, a south/southwest shore parallel wind of around
10-20 MPH and breaking waves of around 2-3 feet will result in a
MODERATE risk for the Jersey Shore. With wind direction mainly
offshore along the Delaware Beaches, a LOW Risk for rip currents
is in place.

Similar conditions are expected for Friday so we'll continue
with a MODERATE risk for the Jersey shore and a LOW risk of rip
currents for the Delaware Beaches.

Rip currents occur often in the vicinities of jetties and piers
and the speed of the currents are generally maximized at low
tides.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Franklin/Guzzo
NEAR TERM...Franklin/RCM
SHORT TERM...Guzzo
LONG TERM...Guzzo
AVIATION...Franklin/Guzzo/RCM
MARINE...Franklin/Guzzo/RCM
Hazardous weather outlook, Jul 10, 6:39 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
639 AM EDT Thu Jul 10 2025

MDZ012-015-019-020-111045-
Kent MD-Queen Annes-Talbot-Caroline-
639 AM EDT Thu Jul 10 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Isolated instances of flooding are possible today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 10, 2:43 PM EDT, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
243 PM EDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Flash Flood      3 WSW Richland          39.47N 74.92W
07/10/2025                   Atlantic           NJ   Dept of Highways

            Multiple roads were flooded and impassable
            in Buena Vista Township, including Union
            Road and Chestnut Avenue. Some vehicles have
            been stuck in flood waters.

&&

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:26 PM EDTSpecial Marine WarningPHI2 hr
Jul 9, 8:32 PM EDTFlash Flood Warning Considerable damage threatPHIBurlington, Camden, Gloucester, Salem4 hr
Jul 9, 8:47 PM EDTFlash Flood WarningPHIBurlington, Mercer2 hr
Jul 9, 9:17 PM EDTSpecial Marine WarningPHI118 min
Jul 9, 9:58 PM EDTSevere Thunderstorm WarningPHICape May47 min
Jul 9, 10:34 PM EDTSpecial Marine WarningPHI86 min
Jul 9, 10:57 PM EDTTornado WarningPHIAtlantic, Ocean33 min
Jul 9, 11:57 PM EDTAreal Flood WarningPHIAtlantic, Cape May, Monmouth, Ocean4 hr
Jul 9, 11:59 PM EDTSpecial Marine WarningPHI61 min
Jul 10, 1:49 PM EDTFlash Flood Warning Considerable damage threatPHIAtlantic, Cumberland4 hr
Jul 10, 2:47 PM EDTFlash Flood WarningPHICumberland94 min
Jul 9, 8:00 PM EDTFlash Flood Warning Considerable damage threatPHIChester, Delaware, Montgomery, Philadelphia4 hr
Jul 9, 9:57 PM EDTRiver Flood WarningPHIDelaware7 hr
Jul 9, 10:35 PM EDTAreal Flood WarningPHIChester4 hr
Jul 9, 10:46 PM EDTRiver Flood WarningPHIChester, Delaware8 hr
Jul 9, 11:48 PM EDTAreal Flood WarningPHIDelaware4 hr
Jul 9, 8:46 PM EDTTornado WarningPHINew Castle29 min
Jul 9, 8:51 PM EDTSevere Thunderstorm WarningPHISussex39 min
Jul 9, 9:13 PM EDTTornado WarningPHISussex32 min
Jul 9, 9:30 PM EDTRiver Flood WarningPHINew Castle7 hr
Jul 9, 11:27 PM EDTRiver Flood WarningPHINew Castle8 hr
Jul 9, 11:44 PM EDTAreal Flood WarningPHINew Castle4 hr
Jul 10, 4:15 PM EDTFlash Flood WarningPHIKent117 min
Jul 10, 7:33 PM EDTFlash Flood WarningPHISussex104 min

Nearby

Special Marine Warnings in New Jersey, 2025Every special marine warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.